January 22, 2006

Abilify really kicking in?

I think the Abilify must be working well, because I have been able to stay awake, to read a little for the first time in a year and a half, and my writing is pouring out of me, and I shower more regularly and I get exercise almost every day! I have finished that speech and even written another chapter for Divided Minds to have something new to read to audiences who have largely read the book.

Now the problem is my appetite -- I literally have none and regularly forget to eat. It's even distasteful when I remember I have to. Nothing appeals to me but fruit, though I choke down a llittle cottage cheese once in a while. But usually I subsist on apples and pears and grapes and of those only a few a day...I don't know how long I can keep going like this, esp with all the meds I take, but something in me just doesn't feel the reminder of hunger or the urge to eat...

You'd think that was good, given all the weight I gained on Zyprexa, but I've already lost it all and more (which I admit did make me very happy). But I am almost underweight now. People already say that I'm too thin, but that scale, the BMI (body-mass index) that tests whether you are overweight or not by your height and weight, says I'm just above "underweight" in the "Low but normal" range.

I do buy food at the store, when I go, but even there I can't think of much to buy that I want to eat. I'm a bit afraid because I don't want to drop dead from some med getting built up in my system without food to metabolize or something...Dunno if that can happen but I worry about it. Any advice?

Posted by pamwagg at January 22, 2006 05:20 PM


I haven't lost weight on Abilify.

Posted by: sarah at February 5, 2006 03:31 PM

I want to tread lightly on this one. Knowing how much you detested the weight gain you experienced on Zyprexa, now that it's gone, I know that you will do anything to keep it from returning. I think you should look deeply into the reason that food is repugnant to you.It's possible that the same patterns of your youth that you used to gain control of yourself have reinstated themselves. If this is not the case, I think there might be something wrong with you physically, and a visit to your doctor might be in order. In answer to your question, taking potent meds on an empty stomach most commomly results in making one nauseous and weak. I do not think there is any permanent damage to you, however. Being thin is great, but if it comes at the cost of your feeling unwell, only you can decide if it's worth it. I want you to be energetic, eager to greet each new day, and be happy with what you see when you look in the mirror. You are far too special to merit anything less.
With love, Your Pesky

Posted by: Paula Kirkpatrick at January 23, 2006 11:38 PM

Post a comment

Please enter this code to enable your comment -
Remember Me?